Get your Health question answered in 3 easy steps

169 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

On nuva ring. Feeling sore and dry after having sex. Took monastate. Am I at the risk of STI?

Answered by
Dr.
Dr. Timothy Raichle

OBGYN

Practicing since :1999

Answered : 1678 Questions

default
Posted on Tue, 18 Dec 2012 in Vaginal and Uterus Health
Question: burningI had sex with this guy, and when we finished I was sore, the next day my clit was very dry, I thought out could be like an yeast infection, so I took Monastate I put the itch burning cream on me that came with it but it doesn't seem to work. i'm also on the nuva ring and last time I was on it that happened can I be Allergic to it, also when I use the bathroom it Burns when I urinate, and the skin is pealing...what could this be? STI/ yeast infection/
doctor
Answered by Dr. Timothy Raichle 2 hours later
Hello I would be happy to help your with your question.

I do not think that this sounds like an STI because the symptoms started so quickly after intercourse. With most STI's there is a slight delay of days until the onset of symptoms.

Also this is unlikely to be related to a reaction to the nuvaring. Again, the symptoms started with intercourse, likely not when you placed the nuvaring.

What this sounds like is a yeast infection. When on low dose birth control such as the nuvaring, you might be at greater risk for vaginal dryness and infections.

The best way to proceed would be:
1. Avoid intercourse for now
2. Call you doctor for oral diflucan- a better yeast medication
3. You could consider some over the counter hydrocortisone cream for the inflammation around the clitoris.

I hope this helps. Please ask if you have additional questions!
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,  
Drug/Medication ,   ,  
Medical Topics

Recent questions on  Hydrocortisone

doctor1 MD

my son age 4 years is diagnoised as congenital adrenal hyperplasia (salt loosing) since birth has developed skin itching problems since last 02 months.was shown to many doctors and applied various ointments viz ..ZOLE-F, RETINO -A .025%,Etc but no relief.SYMTOMS- body pours are visible and looks like activated as we get goose bumps.Presently he is being given HYDROCORTISONE AND FLUDROCORTISONE as per endocrinologist...PLEASE ADVICE....

doctor1 MD

Hi. I am a bit concerned about the dose of lorazepam that i take. 1mg split in 0.5 morning and evening. It's been 1 month since i started this treatment, along with 10 mg of Cipralex . My psychiatrist said to stay another month on lorazepam due to...

doctor1 MD

I have swollen gums , ulcers on my tongue, and my lower lip has several canker sores. I have been taking metronidazole for the last 3 days. Is this a side effect of the medicine or something else?

doctor1 MD

i was in renal and liver failure due large vol blood loss surgery 8 days before rec 2 abc transfusion all organs compromised and prescribed hydrocortisone 10 egg day but i have a 50-50 shot to survive this med is effect kidneys and liver red blood...

doctor1 MD

My 2 year old daughter has a raised rash on her left leg and the weird thing is its in a straight line. I took her to the doctors two weeks ago and they said it s just eczema and put hydrocortisone cream on it but it s not working. It doesn t itch her. I just want to see if someone can help me.

doctor1 MD

I have extreme pain from internal and external hemorrhoids. I am using Hydrocortisone Acetate 2.5%-Pramoxine HCL 1% Cream as well as vasculera diosmiplex 630mg. For two days. No relief! Tremendous pain. Can I take Hydrocodon-Acetaminophen 5-500 for pain? Help!

doctor1 MD

Hello, I am currently using hydrocortisone for some dermatitis on my areola with the suggestion of my doctor. I am not breast feeding nor am I pregnant. When I stop applying the hydrocortisone, the dermatitis come back within a day so I read online that maybe elocon could work but where I m from (Malaysia) they only sell the alternative, which is elomat. Do you think it will be safe to use this alternative cream?